MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SMI-CONST, CMENTD, POLY/MTAL/POLY

SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SMI-CONST, CMENTD, POLY/MTAL/POLY
Catalog Number 71420830
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that once the definitive implants were placed (femur, tibia), the device 71420830 batch h1817411 was placed.Extension tests were carried out and after the flexion, the device throw away.3 attempts were made with the device unsuccessfully and a smaller insert was used in order to complete the procedure.This is the second complaint with same problem in the same procedure.First was with the item (b)(4) batch h1813400 and second was this.Procedure was completed using a back up device.No damage to patient occurred.Procedure was completed succesfully.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
GII PS INSERT SZ 5-6 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SMI-CONST, CMENTD, POLY/MTAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8888655
Report Number1020279-2019-03033
Device Sequence Number311125
Product Code JWH
UDI-Device Identifier03596010209641
UDI-Public03596010209641
Combination Product (Y/N)N
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420830
Device Lot NumberH1817411
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1